March 27, 2015 — A mother of two young children has been diagnosed with peripheral neuropathy (nerve damage) after taking the antibiotic Levaquin, and now experts are calling for stronger warnings about this devastating side effect.
The story of Shannon Myers, a woman from North Carolina, was told by local news station NBC Charlotte.
A few days after taking Levaquin for a sinus infection, she had pain and burning in her legs and feet. She also had blurry vision. It took another three months and four doctors before she finally had a diagnosis. Neurologists said Levaquin caused tendinopathy and peripheral neuropathy.
She now struggles to walk, but in order for her to not lose strength in her legs, she must undergo painful physical therapy several times per week:
“I am very fortunate it has not been a life-threatening thing for me, so I just think about the positive. Hopefully my nerves will regenerate themselves and I can become healthy again.”
All drugs carry information about how much to take, how often, and the most serious side effects. Now, consumer advocates are asking for stronger warnings about nerve damage.
The FDA has already added a “Black Box” about tendon ruptures in 2008. In 2013, they required a label change about peripheral neuropathy, but stopped short of adding a “Black Box.” The FDA has received reports of over 1,200 people who have died and 100,000 who suffered serious side effects after taking Levaquin.
Need a Texas Levaquin Lawyer?
Collen A. Clark is a true advocate for his clients and is passionate about helping Texans that have been injured or wronged.
Collen’s amazing success in the courtroom and well known dedication to his clients has earned him the recognition of his peers as one of The Top Trial Lawyers in Texas.”
The Clark Firm has assembled a team of trial lawyers with more than 100 years experience, participation in over 600 jury trials and $260 million in verdicts and/or settlements. Please use the form below to contact our Texas Levaquin lawyers for a free lawsuit review.